MAUDE Adverse Event Report: HOLOGIC, INC ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC SAPPHIRE 100; INSTRUMENT, BIOPSY
Model Number ATEC SAPPHIRE 100
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code Breast Discomfort/Pain (4504)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an atec sapphire biopsy procedure on (b)(6) 2025, the "demo atec failed during a procedure," resulting in the procedure being aborted after the needle had already been inserted into the patient.Additionally, it is reported that "the patient experienced pain due to the radiologist not being able to hear the beep notifying the end of a cutting cycle.This resulted in the possibility that the radiologist rotated the canula during a cutting cycle." it is reported that the user has received a new atec unit.No further information is currently available.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow up report will follow with the information from the dhr.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported that on december 19th, 2025, during a procedure, the atec sapphire serial number (b)(6) failed.The customer reported "demo atec failed during a procedure," resulting in the procedure being aborted after the needle had already been inserted into the patient.Additionally, a loud noise was coming from the machine, and it was reported that "the patient experienced pain due to the radiologist not being able to hear the beep notifying the end of a cutting cycle.This resulted in the possibility that the radiologist rotated the canula during a cutting cycle.Initial evaluation: the atec system was not sent to hologic pmqa for investigation.The system was in use for approximately 11 months at the time of the complaint, based on the install date and the date of the complaint.Investigation methods and findings: the atec system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation, but was instead sent to hologic¿s marlborough, ma location to be serviced by a hologic manufacturing technician as part of a system refurbishment process.Based on the report completed by the technician, there was no vacuum, and the pump would not start when the power was turned on.Cause/root cause: no further investigation could be completed into this issue since the unit was not returned to the pmqa lab.Based on the report filed by a hologic service engineer when repairing the system, the most probable root cause that can be determined could be the issue with the vacuum pump.Conclusion: the atec system was not returned to hologic¿s post market quality assurance (pmqa) team for investigation, but was instead sent to hologic¿s marlborough, ma location to be serviced by a hologic manufacturing technician as part of a system refurbishment process.Based on the report completed by the technician, there was no vacuum, and the pump would not start when the power was turned on.Future complaints will be monitored and trended for this issue.Complaint confirmed: no.Device history record (dhr) review: system serial number: (b)(6).System sku: atec sapphire.System manufacture date: 12/31/2024.Udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
ATEC SAPPHIRE 100
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23979473
Report Number1222780-2026-00011
Device Sequence Number20007235
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE 100
Device Catalogue NumberATEC SAPPHIRE 100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer05/26/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown